Alert archive / Kentucky / Flash Flood Warnings in 2000

Flash Flood Warning 5, NWS Paducah, KY

January 3, 2000Fulton County, Graves County, Hickman County, Kentucky

NWS Paducah, KY issued this flash flood warning at Jan 3, 2000, 3:32 PM CST for Fulton County, Graves County, Hickman County, Kentucky. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 3, 2000, 3:32 PM CST (21:32 UTC)
Expired
Jan 3, 2000, 5:30 PM CST
In force
118 min
Issued by
NWS Paducah, KY
Area
Whole counties

Counties Fulton County, KY, Graves County, KY, Hickman County, KY

The radar

The Paducah radar (KPAH), 49 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 249 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
249 m²/s²
0-3 km storm-relative helicity
255 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 032132
FFWPAH
KYC075-083-105-032330-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CST MON JAN 3 2000

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FULTON COUNTY IN WESTERN KENTUCKY
  HICKMAN COUNTY IN WESTERN KENTUCKY
  NORTHWEST GRAVES COUNTY IN WESTERN KENTUCKY

* UNTIL 530 PM CST(630 PM EST) 

* AT 320 PM CST...DOPPLER RADAR INDICATED THAT AROUND 1 INCH OF RAIN 
HAS FALLEN OVER THESE AREAS IN THE PAST HOUR. EMERGENCY MANAGERS 
REPORTED THAT WATER WAS OVER SEVERAL ROADS AROUND HICKMAN.

* THE LINE OF THUNDERSTORMS THAT IS PRODUCING THE HEAVY RAINFALL 
EXTENDS SOUTHWEST ALONG THE MISSISSIPPI RIVER INTO NORTHEAST 
ARKANSAS. AN ADDITIONAL 1 TO 3 INCHES ARE POSSIBLE THROUGH 530 
PM. 

* LOCATIONS IN THE WARNING INCLUDE...
  HICKMAN
  CLINTON

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS THE SUN 
SETS...IT WILL BECOME MORE DIFFICULT TO SEE FLOODED AREAS. DO NOT 
ALLOW CHILDREN TO PLAY IN AREAS WHERE IT IS FLOODED.

PS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jan 3, 3:05 PM CST, 27 minutes earlier.

Area forecast discussion, Jan 3, 3:05 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
305 PM CST MON JAN 3 2000

LATEST KPAH RADAR CONTINUES TO SHOW SHOWERS AND THUNDERSTORMS OVER
PORTIONS OF SOUTHWEST INDIANA ...WESTERN KENTUCKY AND EXTREME
SOUTHERN ILLINOIS.  THIS AREA HAS RECEIVED COPIOUS AMOUNTS OF
RAINFALL SINCE LAST NIGHT AND ANY ADDITIONAL RAINFALL FROM THESE
STORMS WILL ONLY AGGRAVATE THE FLOODING THAT IS ONGOING AT THIS
TIME.  BECAUSE OF THIS...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH
FOR THIS AREA.

THE BACK EDGE OF THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE
EAST TONIGHT.  HOWEVER...SURFACE OBSERVATIONS INDICATE AN AREA OF
WRAP-AROUND LIGHT RAIN AND SNOW OVER WESTERN MISSOURI.  THIS
PRECIPITATION IS EXPECTED TO MOVE EASTWARD INTO THE REGION
OVERNIGHT.

THE SYSTEM RESPONSIBLE FOR THE PRECIPITATION IS EXPECTED TO MOVE
EAST OF REGION TOMORROW. IN REPONSE...THE PRECIP SHOULD END FROM THE
WEST.  ANY SNOW THAT DOES FALL IS EXPECTED TO BE VERY LIGHT AND
THEREFORE...DO NOT EXPECT ANY ACCUMULATIONS.

MORE SEASONABLE AIR WILL MOVE INTO THE REGION OVERNIGHT AND THEN
CONTINUE THROUGH MUCH OF THE REMAINDER OF THE WORKWEEK.

.PAH...FLASH FLOOD WATCH THIS EVENING FOR SOUTHWEST INDIANA...
WESTERN KY AND EXTREME SOUTHERN ILLINOIS.

JSH

In the hours before

Local storm report, Jan 3, 1:51 PM CST, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
151 PM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0745 AM    NAYLOR                    MO   60 MPH TSTM GUST
01/03/00   RIPLEY                         LARGE BARN BLOWN DOWN
                                          WEST OF DONIPHAN.
                                          REPORTED BY EMERGENCY
                                          MANAGER.

0820 AM    GREENVILLE                MO   60 MPH TSTM GUST
01/03/00   WAYNE                          TREES ACROSS ROAD AT
                                          HIGHWAYS E AND A NEAR
                                          GREENVILLE AND
                                          WILLIAMSVILLE. REPORTED
                                          BY EMERGENCY MANAGER.

0835 AM    GLENALLEN                 MO   60 MPH TSTM GUST
01/03/00   BOLLINGER                      REPORTED BY STORM
                                          SPOTTER.

0850 AM    SHAWNEETOWN               MO   60 MPH TSTM GUST
01/03/00   CAPE GIRARDEAU                 REPORTED BY EMERGENCY
                                          MANAGER.

0915 AM    JONESBORO                 IL   .88 INCH HAIL
01/03/00   UNION                          REPORTED BY STORM
                                          SPOTTER.

0918 AM    CAMBRIA                   IL   WIND DAMAGE
01/03/00   WILLIAMSON                     ROOF OFF POLE BARN.
                                          HOME DESTROYED.
                                          ESTIMATED 70 MPH WINDS.
                                          ALL NEAR CAMBRIA.

0938 AM    VIENNA                    IL   WIND DAMAGE
01/03/00   JOHNSON                        TREES DOWN HALF MILE
                                          WEST OF VIENNA.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1010 AM    MOUND CITY                IL   .75 INCH HAIL
01/03/00   PULASKI                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1110 AM    EVANSVILLE                IN   WIND DAMAGE
01/03/00   VANDERBURGH                    TREES AND POWER LINES
                                          DOWN NEAR THE LOYD
                                          EXPRESSWAY. REPORTED BY
                                          EMERGENCY MANAGER.
Local storm report, Jan 3, 2:01 PM CST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
201 PM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1110 AM    EVANSVILLE                IN   WIND DAMAGE
01/03/00   VANDERBURGH                    TREES AND POWER LINES
                                          DOWN NEAR THE LOYD
                                          EXPRESSWAY. REPORTED BY
                                          EMERGENCY MANAGER.
Local storm report, Jan 3, 2:21 PM CST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
221 PM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 AM    CARBONDALE                IL   WIND DAMAGE
01/03/00   JACKSON                        FOUR HOUSES WITH ROOF
                                          BLOWN OFF NEAR
                                          CARBONDALE. POWER
                     
LINES DOWN.
Local storm report, Jan 3, 2:41 PM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
241 PM CST MON JAN 03 2000

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0910 AM    CARBONDALE                IL   WIND DAMAGE
01/03/00   JACKSON                        FOUR HOUSES WITH ROOF
                                          BLOWN OFF NEAR
                                          CARBONDALE. POWER
                                          LINES DOWN.

0745 AM    NAYLOR                    MO   60 MPH TSTM GUST
01/03/00   RIPLEY                         LARGE BARN BLOWN DOWN
                                          WEST OF DONIPHAN.
                                          REPORTED BY EMERGENCY
                                          MANAGER.

0820 AM    GREENVILLE                MO   60 MPH TSTM GUST
01/03/00   WAYNE                          TREES ACROSS ROAD AT
                                          HIGHWAYS E AND A NEAR
                                          GREENVILLE AND
                                          WILLIAMSVILLE. REPORTED
                                          BY EMERGENCY MANAGER.

0835 AM    GLENALLEN                 MO   60 MPH TSTM GUST
01/03/00   BOLLINGER                      REPORTED BY STORM
                                          SPOTTER.

0850 AM    SHAWNEETOWN               MO   60 MPH TSTM GUST
01/03/00   CAPE GIRARDEAU                 REPORTED BY EMERGENCY
                                          MANAGER.

0915 AM    JONESBORO                 IL   .88 INCH HAIL
01/03/00   UNION                          REPORTED BY STORM
                                          SPOTTER.

0918 AM    CAMBRIA                   IL   WIND DAMAGE
01/03/00   WILLIAMSON                     ROOF OFF POLE BARN.
                                          HOME DESTROYED.
                                          ESTIMATED 70 MPH WINDS.
                                          ALL NEAR CAMBRIA.

0938 AM    VIENNA                    IL   WIND DAMAGE
01/03/00   JOHNSON                        TREES DOWN HALF MILE
                                          WEST OF VIENNA.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1010 AM    MOUND CITY                IL   .75 INCH HAIL
01/03/00   PULASKI                        REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1110 AM    EVANSVILLE                IN   WIND DAMAGE
01/03/00   VANDERBURGH                    TREES AND POWER LINES
                                          DOWN NEAR THE LOYD
                                          EXPRESSWAY. REPORTED BY
                                          EMERGENCY MANAGER.

1145 AM    HENDERSON                 KY   WIND DAMAGE
01/03/00   HENDERSON                      COUPLE TREES DOWN.
                                          REPORTED BY EMERGENCY
                                          MANAGER.

1150 AM    MT VERNON                 IN   WIND DAMAGE
01/03/00   POSEY                          SEVERAL POWER POLES
                                          DOWN AND POWER OUT IN
                                          MT VERNON. TIME
                                          ESTIMATED. REPORTED BY
                                          EMERGENCY MANAGER.

1210 PM    EVANSVILLE                IN   WIND DAMAGE
01/03/00   VANDERBURGH                    DAMAGE TO A COUPLE OF
                                          GARAGES. SIDING OFF
                                          HOUSES. ROOF BLOWN OFF
                                          PORCH. TIME IS
R                                          ESTIMATED. REPORTED BY
                                          EMERGENCY MANAGER.

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 3, 10:28 AM CSTSevere Thunderstorm WarningPAHBallard, McCracken47 min
Jan 3, 10:45 AM CSTTornado WarningPAHCarlisle30 min
Jan 3, 11:14 AM CSTSevere Thunderstorm WarningPAHUnion31 min
Jan 3, 11:45 AM CSTSevere Thunderstorm WarningPAHHenderson30 min
Jan 3, 12:09 PM CSTSevere Thunderstorm WarningPAHDaviess36 min
Jan 3, 2:19 PM CSTFlash Flood WarningPAHMcCracken3 hr
Jan 3, 2:36 PM CSTFlash Flood WarningPAHBallard, Carlisle3 hr
Jan 3, 3:11 PM CSTSevere Thunderstorm WarningPAHFulton29 min
Jan 3, 3:16 PM CSTSevere Thunderstorm WarningPAHHickman29 min
Jan 3, 3:25 PM CSTFlash Flood WarningPAHHenderson110 min
Jan 3, 3:26 PM CSTTornado WarningPAHWebster34 min
Jan 3, 3:40 PM CSTTornado WarningPAHGraves, Hickman35 min
Jan 3, 3:43 PM CSTTornado WarningPAHDaviess, Henderson, McLean32 min
Jan 3, 4:12 PM CSTTornado WarningPAHDaviess33 min
Jan 3, 5:01 PM CSTFlash Flood WarningPAHCaldwell, Crittenden, Daviess, Hopkins, McLean, Webster3 hr
Jan 3, 5:21 PM CSTSevere Thunderstorm WarningPAHChristian, Hopkins, Muhlenberg39 min
Jan 3, 5:24 PM CSTTornado WarningPAHMcLean21 min
Jan 3, 5:30 PM CSTTornado WarningPAHCalloway, Trigg30 min
Jan 3, 5:55 PM CSTFlash Flood WarningPAHCaldwell, Calloway, Christian, Daviess, Henderson, Hopkins and 5 more2 hr

Nearby

Flash Flood Warnings in Kentucky, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.